Alert archive / Texas / High Wind Watches in 2016

High Wind Watch 17, NWS Midland/Odessa, TX

September 24, 2016

NWS Midland/Odessa, TX issued this high wind watch at Sep 24, 2016, 3:22 AM CDT. It took effect at Sep 25, 2016, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 3:22 AM CDT (08:22 UTC)
In effect from
Sep 25, 2016, 4:00 PM CDT
Expired
Sep 24, 2016, 1:56 PM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

078 
WWUS74 KMAF 240822
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 AM CDT SAT SEP 24 2016

...HIGH WIND WATCH IS IN EFFECT FOR GUADALUPE PASS FROM 3 PM MDT SUNDAY
UNTIL 12 NOON MONDAY...

.A COLD FRONT WILL MOVE THROUGH SUNDAY SHIFTING WIND TO THE
NORTHEAST AND FAVORING CHANNELING THROUGH GUADALUPE PASS.

TXZ258-242000-
/O.NEW.KMAF.HW.A.0017.160925T2100Z-160926T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
222 AM MDT SAT SEP 24 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING. 

* TIMING... 3 PM MDT SUNDAY TO 12 NOON MONDAY.

* WINDS...NORTHEAST 45 TO 55 MPH WITH HIGHER GUST.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE HARD TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
929 
WWUS74 KMAF 241856
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CDT SAT SEP 24 2016

...HIGH WIND WARNING IS IN EFFECT FOR GUADALUPE PASS FROM 3 PM
MDT SUNDAY UNTIL 12 NOON MONDAY...

.NORTHEAST WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT.
THESE WINDS FUNNELING THROUGH GUADALUPE PASS WILL RISE TO 45 
TO 55 MPH BEGINNING SUNDAY AFTERNOON, AND LASTING THROUGH MONDAY
MORNING

TXZ258-251000-
/O.UPG.KMAF.HW.A.0017.160925T2100Z-160926T1800Z/
/O.NEW.KMAF.HW.W.0026.160925T2100Z-160926T1800Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1256 PM MDT SAT SEP 24 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM SUNDAY TO NOON MDT
MONDAY...

* TIMING... 3 PM MDT SUNDAY TO 12 NOON MONDAY.

* WINDS...NORTHEAST 45 TO 55 MPH WITH HIGHER GUST.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE HARD TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 24, 12:32 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 24, 12:32 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1232 AM CDT SAT SEP 24 2016

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
A few -SHRA are across the west, mostly dissipating. A mid cloud deck
from SE NM to around Presidio was slowly moving e-ne with clouds mostly
BKN120. For now have kept MVFR CIGS out of forecast and a developing
30-40kt LLJ will keep wind up 10-15kt at most places, especially
FST/MAF. Otherwise the more noticeable wx changes are not expected
until after this forecast period including low CIGS, wind shift
with front and high end PoPs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     90  69  70  53 /  60  70  90  90
Carlsbad                       87  63  69  58 /  10  20  60  40
Dryden                         92  72  75  64 /  30  70  90  50
Fort Stockton                  90  68  70  58 /  40  60  90  50
Guadalupe Pass                 77  60  62  50 /  10  20  60  60
Hobbs                          84  63  68  54 /  30  30  70  40
Marfa                          83  61  65  57 /  50  50  70  40
Midland Intl Airport           88  68  70  56 /  50  70  90  70
Odessa                         88  67  70  54 /  50  70  90  60
Wink                           91  68  72  58 /  30  40  80  40

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&
Hazardous weather outlook, Sep 23, 12:20 PM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1220 PM CDT FRI SEP 23 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241730-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1220 PM CDT FRI SEP 23 2016 /1120 AM MDT FRI SEP 23 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...
ALONG AND WEST OF A SNYDER...TO FORT STOCKTON...TO PRESIDIO LINE.
BEST CHANCES WILL BE OVER THE WESTERN LOW ROLLING PLAINS. STRONGER
STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...GUSTY WINDS...
SMALL HAIL...AND BRIEF...HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES INCREASE ACROSS WEST TEXAS AND MOST OF
SOUTHEAST NEW MEXICO SATURDAY AND SATURDAY NIGHT. STRONGER STORMS
WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...HEAVY RAINFALL
RESULTING IN LOCALIZED FLASH FLOODING...WIND GUSTS IN EXCESS OF 50
MPH...AND SMALL HAIL. A FEW STORMS COULD BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL.

NUMEROUS...WIDESPREAD THUNDERSTORMS ARE EXPECTED SUNDAY...
ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN
BASIN...AND LOWER TRANS PECOS.  HEAVY RAINFALL AND FLASH FLOODING
WILL BE THE MAIN THREATS...ACCOMPANIED BY FREQUENT LIGHTNING AND
GUSTY WINDS. A FLASH FLOOD WATCH MAY BE ISSUED WITHIN THE NEXT 24
HOURS.

STRONG NORTHEAST WINDS WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY
AFTERNOON AND SUNDAY NIGHT WITH A FEW GUSTS OF 5O TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 3:42 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more44 hr
Sep 24, 1:56 PM CDTHigh Wind WarningMAF47 hr
Sep 24, 2:32 PM CDTSpecial Weather StatementMAFMitchell58 min
Sep 24, 3:13 PM CDTAreal Flood AdvisoryMAFMitchell4 hr
Sep 24, 3:29 PM CDTSpecial Weather StatementMAFScurry46 min
Sep 24, 4:05 PM CDTAreal Flood AdvisoryMAFBorden, Scurry115 min
Sep 24, 5:57 PM CDTFlash Flood WarningMAFMitchell3 hr
Sep 24, 6:47 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos3 hr

Nearby

High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.